MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX2505
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: krd/hcg.Patient information (i.E.Weight, age, gender, medical history) was not provided.Conclusion: the coil was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The resistance between the g2 complex extrasoft coil and the non-codman microcatheter could not be confirmed without product return for analysis.It is not possible to determine the root cause of the event; however, the microcatheter or procedural/handling factors may have contributed to the event.Since there was evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr.
 
Event or Problem Description
As reported by a healthcare professional, there was resistance while advancing a g2 complex xtrasoft coil (641cx2505/ s10323) through the sl10 microcatheter, and the g2 coil appeared stretched.The coil had been tested outside of the body per ifu instructions and the introducer was advanced into the hub of the microcatheter.The coil was unlocked and advancement was initially smooth and successful.The coil then offered resistance to advancement.The coil was retracted completely into the introducer and removed from the rhv.The same coil was then re-inserted into the rhv and advanced, initially with success and no resistance, but then the coil again offered resistance.The coil was removed again from the microcatheter, retracted completely into the introducer and was discarded; however, it was noted that the coil was stretched.The microcatheter did not appear damaged.A continuous flush had been maintained through the microcatheter.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5969667
Report Number2954740-2016-00211
Device Sequence Number430629
Product Code HCG
UDI-Device Identifier10878528008931
UDI-Public(01)10878528008931(17)210331(10)S10323
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number641CX2505
Device Lot NumberS10323
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2016
Initial Report FDA Received Date09/22/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 STRAIGHT, 6F NEURON 070